Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 156, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 4, 2004, 6:20 PM CDT for Hale County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2004, 6:20 PM CDT (23:20 UTC)
- Expired
- Jul 4, 2004, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hale County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:10 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 4, 3:10 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT SUN JUL 4 2004 .SHORT TERM... UPPER LOW OVER WESTERN NEW MEXICO WORKING STEADILY EAST WITH FAVORABLE UPPER LEVEL DIVERGENT PATTERN DEVELOPING ACROSS WESTERN SOUTH PLAINS THIS AFTERNOON. EARLIER HIGH CLOUDS DELAYED SURFACE HEATING SOME AND HAVE KEPT DEWPOINTS HIGHER BUT CIN ALSO HIGHER...SO LITTLE CUMULUS DEVELOPMENT TO SHOW THUS FAR. BUT THIS IS EXPECTED TO CHANGE RAPIDLY EARLY THIS EVENING AS HIGH CLOUDS EXITING ALLOWING BETTER SURFACE WARMING WHILE DIVERGENCE ALOFT INCREASES FURTHER. LATEST ETA RUN STILL INSISTS ON DEVELOPMENT OF CONVECTION ALONG DRYLINE WESTERN SOUTH PLAINS SPREADING AT LEAST INTO CENTRAL SOUTH PLAINS EARLY IN THE EVENING. SPC EARLIER UPGRADED TO SLIGHT RISK OF SEVERE ALL OF OUR ZONES FOR POTENTIAL OF SEVERE WIND GUSTS AND LARGE HAIL FROM HIGH BASED THUNDERSTORMS. THIS WILL BE REASONABLE AS LONG AS CIN AREA CONTINUES TO SHRINK AS FORECAST...AND WILL CONTINUE TO PLAY THIS SCENARIO FOR NOW. THUS HAVE IMPROVED THUNDERSTORM CHANCES SLIGHTLY FROM PREVIOUS FORECAST AND ADDED MENTION OF SEVERE THREAT. REMNANTS OF THIS UPPER LOW SHOULD SHEAR RAPIDLY EASTWARD NORTH OF THE AREA OVERNIGHT LEAVING WEAKNESS OVER WEST TEXAS THAT MODELS GRADUALLY SHARPEN INTO DECENT TROF BY LATE MONDAY ACROSS SOUTHERN PLAINS. INSTABILITY AND LOW LEVEL CONVERGENCE FAVORABLE FOR SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON. TEMPERATURES STILL ABOVE NORMAL...BUT LOWERED SLIGHTLY FROM PREVIOUS FORECAST WITH LOWER HEIGHTS EXPECTED. MCQUEEN .LONG TERM... MAY SEE ISOLATED STORMS LINGER MONDAY EVENING AS MID LEVEL TROUGH AXIS TRANSLATES EAST OF THE AREA AND WITH WEAK CONVERGENCE ZONE ACROSS THE WESTERN CWFA. ATTENTION THEN TURNS TO A RATHER STRONG JULY COLD FRONT DROPPING SOUTH THROUGH THE PLAINS MON NIGHT/TUES AS AN UPR TROUGH DIGS INTO THE MIDWEST. BOTH THE ETA/GFS HAVE THE FRONT PUSHING INTO THE NORTHERN CWFA AROUND 18Z TUES AND THEN BECOMING STATIONARY JUST SOUTH OF THE AREA TUES NIGHT. SCT STORMS SHOULD DEVELOP ALONG/BEHIND THE FRONT BY LATE TUES AFTN...WITH THE BEST CHANCE OF RAIN COMING DURING THE EVENING AND OVERNIGHT HOURS WITH A POTENTIAL MCS TRACKING SOUTHEAST ACROSS THE REGION. IF THIS OCCURS...ATMOSPHERE SHOULD REMAIN STABLE FOR MOST OF WEDNESDAY AS FRONT LIFTS NORTH. HOWEVER...STORMS DEVELOPING ACROSS EASTERN NEW MEXICO LATE WED COULD AGAIN TRACK TOWARD THE AREA DURING THE EVENING AS NORTHWEST FLOW ALOFT PERSISTS. UPPER RIDGE BEGINS TO BUILD BACK ACROSS WEST TEXAS THURSDAY THROUGH SUNDAY AS ANOTHER UPR TROUGH SKIRTS ALONG THE U.S./CANADA BORDER. EXCEPT FOR A SLIGHT CHC OF STORMS ACROSS THE WESTERN CWFA THURSDAY EVENING...WARMER AND DRIER CONDITIONS WILL RETURN TO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 92 64 88 / 30 20 20 30 TULIA 67 92 67 88 / 30 20 20 30 PLAINVIEW 68 94 68 89 / 30 20 20 30 LEVELLAND 69 97 67 93 / 30 20 20 20 LUBBOCK 71 96 70 92 / 30 20 20 20 BROWNFIELD 70 97 68 96 / 30 20 20 20 CHILDRESS 74 94 72 89 / 30 20 20 30 SPUR 72 94 70 93 / 30 20 20 20 ASPERMONT 73 94 71 94 / 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/21
Hazardous weather outlook, Jul 4, 3:23 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 323 PM CDT SUN JUL 4 2004 TXZ021>044-052023- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 323 PM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. A DISTURBANCE APPROACHING FROM NEW MEXICO WILL CROSS INTO NORTHWEST TEXAS THIS EVENING WITH A VERY WARM AND UNSTABLE AIRMASS CURRENTLY IN PLACE. HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE ACROSS THE WESTERN AND CENTRAL SOUTH PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING WITH POTENTIAL FOR HIGH WINDS AND LARGE HAIL. A FEW SEVERE STORMS COULD ALSO SPREAD INTO THE ROLLING PLAINS LATER THIS EVENING. .DAYS TWO THROUGH SEVEN... MONDAY MAY SEE ISOLATED HIGH BASED THUNDERSTORMS. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 45 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. MCQUEEN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:30 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 60 min |
| Jul 4, 6:54 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.